Jump to content
CrazyBoards.org

Recommended Posts

First of all I am not an alcoholic. I do not NEED a drink. With that being said:

I would love to have a glass of wine with dinner!! Not the whole bottle.

Has anyone else had alcohol while on Abilify? Bad reactions? Was it okay? I am kind of embrassed to ask pdoc about it.

Thanks in advance

-cindi

Link to comment
Share on other sites

AO, i used to like an occasional beer or wine or maybe a capt'n coke at xmas, but I totally can't touch alcohol because I have stomach issues. But, since then, I have heard some scary stories about mixing alcohol w/ benzos and AP's state "do not drink alcohol". Not a warning about it just a don't do it. Kind of scary. I don't know what your pdoc would say but i can make an educated guess that he/she may jump to a conclusion that you have addiction issues and never give you klonopin again. I just had an appt. w/ my pdoc yesterday and she warned me that taking benzos can be habit forming and addictive. DUH! What about the lamictal and seroquel? Ever try to stop taking those. I have never not once abused my klonopin, but she is the third pdoc that has mentioned this. They are crazy paranoid about giving out benzos. So, imho, I would not ask my pdoc because you may never get your klonopin again. Unless you feel like you have an addiction problem, which it doesn't sound like it to me, there isn't any real reason to ask your pdoc. If you want to know if it is safe, ask your pharmacist. They have probably more info. on meds. than most pdocs and they are non-judgemental, and can't do anything other than give you informed advice. They will probably tell you that it is not safe, i used to want to ask this question but i was scared. I hope this was a help.

Link to comment
Share on other sites

I used to drink when I was on abilify, lamictal and prozac. Nothing bad really happened except that I got drunk faster. I never told my pdoc about it, because he knows I have addiction issues and might not issue me the xanax again. I know, evil of me.

Link to comment
Share on other sites

i jsut posted a thread much like yours. sadly i cant even have a half of glass of wine without my head feeling like its been hit with a rock with the klonopin i take. i hate it, becuase i do have a drinking problem and i am only 7 days into not drinking.....

Link to comment
Share on other sites

ask a doc or pharmacist.

I drank on it without much of a problem.

Other people have done so and had blackouts where they were awake and running around talking to people and don't remember any of it.

How much time you leave between when you drink and when you take your meds is likely a factor. Washing the pill down with wine is not the best idea.

Link to comment
Share on other sites

I too would love to have a glass of wine with dinner. But since going on the crazymeds it works out worse and worse for me.

Be aware that the interaction between your drinks and your meds may not be predictable. A glass of wine last xmas had me snockered, other times the better part of a bottle didn't even touch me. Last July 4th, I had 6 beers while cooking out, 2 each day. Monday I was unstable and going suicidal.

Particularly for bipolars, alcohol can destabilize you for several days after. It also disturbs your sleep brain waves for 2 -3 days after, which again can upset your moods.

How much is ok? Well, the common sense is that its probably best to have none. If you are going to drink then a maximum of 1 or 2 glasses per week is reasonable.

a.m. "A little madiera m'dear?"

Link to comment
Share on other sites

I drank on Abilify with no particular problems. I never asked my pdoc if it was ok, but mentioned it from time to time, and she never said it was any kind of a problem. It probably is best to ask your pdoc though.

Link to comment
Share on other sites

Can the meds mess with your taste buds????

Lithium totally screwed with my taste buds, too. When I was on a high dose, I couldn't stand coffee (one of my favorite things). It's better now being on a low dose.

Link to comment
Share on other sites

I take a ton of meds. (I'll update my sig some day) I've always loved beer, even the cheap crap. Now, The only beer I like are the expensive stouts. I don't drink often, may 1-2 times a week. I only have 1 or 2 beers. With everything I take, I get one hell of a buzz after 2 beers.

Anyway, it's all a very individual thing. I'm not saying whether it's ok or not. I'm just relaying my own experience.

Link to comment
Share on other sites

  • 4 months later...

Probably not the best idea but I am a college student (haha). But I would drink A LOT occasionaly with paxil and it did not really do anything to me. I would not take my xanax if i knew i would be drinking or trazodone. Not the best idea but it got me out of the house and social so I figured it was worth it....... I am interested to see how it affects Pristiq since I just started taking it. I am interested since from what I read it by passes the liver shouldn't have to much effect. But again I am no doctor so I will update when I try it and see plan on drinking friday.

Link to comment
Share on other sites

But again I am no doctor so I will update when I try it and see plan on drinking friday.

If you decide to drink, which I'll admit that I do at times [though I will also at the same time say it's best not to. I'll elaborate if anyone wants me to, though probably on my blog], "testing out" a new med in a big social situation where you might be drinking a lot is not a good idea. Try it with a little bit and see how it goes.

You didn't specify which you were planning to do, but in college a little drinking can easily turn into a lot of drinking. And I'm not saying 'oh you bad people', that's just how it is, was when I was there, and probably always will be. You mentioned previously that you had had a lot to drink before on another med, so I don't know if you were planning the same thing with this one. Another factor is that you just started taking it. Your body may be acting weird just because of that.

Also, you can easily go out, not drink nearly as much, drink for the same amount of time, and be social, etc. Lower your amount of alcohol and increase your amount of mixers, drink sodas in between.

You should call a pharmacist and ask them about the prestiq and drinking.

Link to comment
Share on other sites

as has already been said (and, yes, i am being totally hypocritical), it is really not safe to drink while on psych meds.... so i am not condoning it. i am very often one of those "do as I say, not as I do" type people.

that being said, if you are going to drink, you really have to be careful. with different meds certain things change, like your tolerance for example. some people die bc of a psych med and alcohol mixture. it also depends on your body. the best advice i could give is to pay attention to your body. stop when you feel like you have had enough; do not go out and binge. This is coming from someone who had to be rushed to the hospital from a frat party years and years ago bc i drank way too much with my meds. so i'm not trying to sound like a bitch.... really. I was, well, in bad shape. just be careful, k?

Link to comment
Share on other sites

  • 5 months later...

I've found a pradoxical reaction: when I switched to lamictal from topamax, my alcohol tolerance just about doubled. I used to take just 2 bottles of beer and then vomit it out. But now I can take 4 beers and 5 shots of hard liquor and be fine. As if I took nothing, or a placebo alcoholic beverage. I don't know. But that's how I observed it. I'm on 25mgs abilify, 50 mg lamictal (titrating up), 25mg topamax (titrating down), 4-6mg of biperiden when needed and the occasional zolpidem. Bottom line: it's not that bad, for me anyways. But really, drinking CNS depressants (e.g. alcohol) with crazymeds (of which most of them are CNS depressants) is just not a good idea.. It can mess up your mood afterwards and can have repurcussions days after, I'm told.

So there. Just my 2 cents.

Link to comment
Share on other sites

I am an alcoholic and I no longer drink (thank you topamax and will of iron) but I have drunk 3 litres of vodka a week and found the following reactions:

Antidepressants: cancelled out the antidepressant effects, after a while became very depressed when drunk, began overdosing and cutting.

Antipsychotics: Reversed the effects - alcoholic hallucinosis, severe paranoia and psychosis, utterly cancelled out the effects of the drug

Topamax: made me sick as a dog

Inderal: gave me palpitations

Benzos - made me three times as drunk and gave me a headache the next morning

I havent tried drinking on tegretol and nor do I intend to.

I am happy sober. Drinking on psych meds is bad, maybe one or two wouldn't uhrt but the amount I drank made my MI issues a zillion times worse. I'm not even going to have a shandy on St Patrick's Day and I'm Irish born, Irish bred

blackbird x

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...